Alert archive / Vermont / Special Weather Statements in 2015

Special Weather Statement, NWS Burlington, VT

August 4, 2015Addison County, Washington County, Vermont

NWS Burlington, VT issued this special weather statement at Aug 4, 2015, 11:49 AM EDT for Addison County, Washington County, Vermont. It was in force for 56 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2015, 11:49 AM EDT (15:49 UTC)
Expired
Aug 4, 2015, 12:45 PM EDT
In force
56 min
Issued by
NWS Burlington, VT

Counties Addison County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 51 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 11:57 AM EDTHAIL 0.753 Ne Starksboro, VT
Aug 4, 12:00 PM EDTHAIL 0.75Starksboro, VT
Aug 4, 12:10 PM EDTHAIL 0.25Fayston, VT
Aug 4, 12:12 PM EDTHAIL 0.25Weybridge, VT
Aug 4, 12:15 PM EDTHAIL 12 Nw Worcester, VT
Aug 4, 12:20 PM EDTHAIL 0.25Moretown, VT
Aug 4, 12:35 PM EDTHAIL 0.25Montpelier, VT
Aug 4, 12:44 PM EDTHAIL 0.25Barre, VT
Aug 4, 12:45 PM EDTHAIL 0.75Montpelier, VT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WWUS81 KBTV 041549
SPSBTV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1149 AM EDT TUE AUG 4 2015
 
NYZ035-VTZ005>009-017-018-041645-
EASTERN ESSEX-CALEDONIA-EASTERN ADDISON-WASHINGTON-WESTERN
ADDISON-WESTERN CHITTENDEN-LAMOILLE-EASTERN CHITTENDEN-
1149 AM EDT TUE AUG 4 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL 
VERMONT...

AT 1147 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BOLTON TO NEAR CROWN POINT...AND MOVING EAST AT
35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS TO BE IMPACTED INCLUDE...
BARRE...MONTPELIER...BRISTOL...ADDISON...WILLISTON...JERICHO...
HINESBURG...STOWE...RICHMOND...HARDWICK...BERLIN...FERRISBURGH...EAST
MONTPELIER...CROWN POINT...MONKTON...HUNTINGTON...STARKSBORO...
MIDDLESEX...NEW HAVEN AND WAITSFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4461 7212 4427 7233 4414 7249 4416 7259
      4402 7268 4403 7274 4386 7287 4390 7288
      4387 7296 4396 7349 4399 7350 4451 7301
      4458 7237 4454 7226 4460 7222
TIME...MOT...LOC 1547Z 260DEG 29KT 4439 7281 4394 7338 
$$

RDEAL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:01 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Aug 4, 9:01 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY
901 AM EDT TUE AUG 4 2015

.SYNOPSIS...
AN UPPER LEVEL LOW WILL CONTINUE TO BRING UNSETTLED WEATHER TO
NORTHERN NEW YORK AND UPSTATE VERMONT TODAY THROUGH WEDNESDAY WITH
SCATTERED SHOWERS AND THUNDERSTORMS.  TEMPERATURES WILL TREND COOLER
THAN NORMAL THROUGH THE MID WEEK.  DRIER WEATHER IS EXPECTED FOR
THURSDAY...AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES REGION
AND THE OHIO VALLEY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

AS OF 901 AM EDT TUESDAY...UPDATE TO ACCOUNT FOR MAINLY SUNNY SKIES
AT THE PRESENT TIME ACROSS MOST OF THE BTV FORECAST AREA. NARROW
BAND OF SHOWERS EXTENDS FROM SOUTH OF KSLK TO THE NORTHERN END OF
LAKE CHAMPLAIN. THIS IS MOVING TO THE EAST. MANY OF THE DEEPER RIVER
VALLEYS HAVE SOME FOG...BUT THIS SHOULD BURN OFF OVER NEXT HOUR OR
TWO. ALSO ADJUSTED TEMPS BASED ON OBS AND LOWERED POPS OUTSIDE OF
SHOWERS/TSTMS.

PREVIOUS...SFC DEWPTS ARE STILL ELEVATED IN THE 50S TO L60S.  THE
GFS/NAM INDICATE SBCAPES ARE LIKELY TO BE IN THE 500-1500 J/KG RANGE
ESPECIALLY FROM THE LAKE CHAMPLAIN VALLEY EASTWARD ACROSS NRN-CNTRL
VT.  THE 0-6 KM BULK SHEAR VALUES WILL BE IN THE 30-40 KT RANGE WITH
MID LEVEL LAPSE RATES OF AROUND 6.5 C/KM.  THE STRONG CYCLONIC
VORTICITY ADVECTION TIED TO THE DIURNAL HEATING WILL LIKELY FOCUS AT
LEAST SOME STRONG THUNDERSTORMS...THERE MAYBE EVEN AN ISOLATED
SEVERE OR TWO ESPECIALLY EAST OF THE CHAMPLAIN VALLEY.  SMALL HAIL
AND GUSTY WINDS WERE USED IN THE GRIDS AND ZONES ESPECIALLY IN THE
AFTERNOON.

LOW LIKELY AND CHC VALUES WERE USED FOR THE FORECAST AREA.  SOME
SUNSHINE IS LIKELY EARLY BEFORE THE SHOWERS AND THUNDERSTORMS POP
UP.  MAX TEMPS WILL GENERALLY BE IN THE M70S TO AROUND 80F IN THE
VALLEY AREAS...AND M60S TO L70S OVER THE MTNS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/..

AS OF 445 AM EDT...THE SCT THUNDERSTORMS WILL DIMINISH WITH THE LOSS
OF THE DIURNAL HEATING TONIGHT.  SOME SCT SHOWERS WILL LINGER AS
SHORT-WAVE ENERGY CONTINUES TO PIVOT THROUGH THE UPPER LEVEL TROUGH.
H500 TEMPS WILL BE AS COLD AS -15C TO -18C OVER NRN NY AND VT.  SOME
INSTABILITY SHOWERS IN THE W/SW FLOW OFF LAKE ONTARIO MAY IMPACT THE
ST LAWRENCE RIVER VALLEY AND NRN DACKS.  LOW TEMPS WILL TEND TO BE
IN THE 50S TO L60S WITH A FEW COLDER READINGS OVER THE MTNS.

WEDNESDAY...ALMOST A REPEAT OF TUESDAY WITH PERSISTENT CYCLONIC FLOW
CONTINUING.  SPC ACTUALLY OUTLOOKS PRETTY MUCH ALL OF NRN NY AND N-
CNTRL VT IN A MARGINAL RISK OF SEVERE THUNDERSTORMS FOR WED.  THE
COLD POOL OF THE ANOMALOUS UPPER LEVEL LOW FOR AUGUST DRIFTS OVER
THE FCST AREA.  STEEP MID LEVEL LAPSE RATES...MODEST AMOUNT OF
INSTABILITY AND ANOTHER DISTURBANCE SHOULD FOCUS SCT-NUMEROUS
SHOWERS AND THUNDERSTORMS FOR THE AFTERNOON.  SMALL HAIL AND GUSTY
WINDS ARE A GOOD BET AGAIN.  HAIL MAY ACTUALLY BE THE BIGGER ISSUE
WITH H500 TEMPS IN THE -17C T -19C RANGE...AND DECENT SFC HEATING
AHEAD OF THE NEXT SHORT-WAVE.  HIGHS WILL BE COOLER THAN TUE WITH
LOWER TO M70S IN THE LOWER ELEVATIONS...AND 60S TO AROUND 70F OVER
THE MTNS.

WEDNESDAY NIGHT...THE INSTABILITY SHOWERS AND THUNDERSTORMS SHOULD
QUICKLY DIMINISH WITH THE LOSS OF THE DAYTIME HEATING.  THE H500
TROUGH AXIS SHIFTS DOWNSTREAM OVER NRN NEW ENGLAND.  H850 TEMPS
LOWER TO +5C TO +7C...WHICH IS 1 TO 2 STD DEVS BELOW NORMAL FOR THIS
TIME IN AUGUST.  EXPECT LOWS IN THE M40S TO M50S OVER THE REGION.

THU-THU NIGHT...STILL A SLIGHT CHC OF A SHOWER OVER THE NORTHEAST
KINGDOM OF VT DUE TO THE RESIDUAL COLD POOL WITH THE UPPER LOW
DURING THE AFTERNOON. HIGH PRESSURE WILL BE BUILDING IN FROM THE
GREAT LAKES REGION WITH AT LEAST PARTLY SUNNY SKIES...BUT BREEZY AND
COOL CONDITIONS WILL PERSIST.  THE HIGH LOOKS TO BUILD IN OVER NY
AND VT THU NIGHT WITH ANOTHER COOL NIGHT ON TAP.  TEMPS WILL
CONTINUE TO RUN A TAD BELOW NORMAL.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...

DUE TO THE EMERGENCY BACKUP...THE LONG TERM WAS KEPT SIMILAR TO
PREVIOUS FORECAST. FAIR WEATHER IS EXPECTED INTO THE WEEKEND...WITH
COASTAL LOW PRESSURE EXPECTED TO STAY JUST SOUTH OF THE REGION.

AS OF 441 PM EDT MONDAY...
PERSISTENCE CYCLONIC FLOW CONTINUES ACROSS THE REGION ALBEIT
LESSENING INTENSITY AS WE GET TO LATE WEEK/WEEKEND.

PRETTY UNEVENTFUL...COOL CYCLONIC FLOW WITH AUGUST SUN WILL LIKELY
LEAD TO INSTABILITY AND LOW THREAT OF ISOLD -SHRA/-TSRA THROUGH THE
PERIOD. MODELS SUGGEST A SOUTHERN STREAM SYSTEM FRI/FRI NIGHT BUT
STILL LEANING THAT WE'LL BE ON NORTHERN EDGE AT WORST...THUS
KEEPING MAINLY DRY FROM THIS SYSTEM.

TEMPERATURES WILL LARGELY BE AOB SEASONABLE LEVELS BUT ONLY A FEW
DEGREES WITH HIGHS MAINLY IN THE 70S AND LOWS IN THE 50S/40S COLD
SPOTS.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...

PLEASE SEE EQUIPMENT SECTION BELOW FOR KRUT DATA OUTAGE
INFORMATION...

THROUGH 12Z WEDNESDAY...VFR PREDOMINATES...BUT EXPECT BRIEF PERIODS
OF MVFR TO LIFR VISIBILITY IN SCT THUNDERSTORMS. THUNDERSTORMS TO
BEGIN IN THE 14-17Z TIME PERIOD ACROSS NORTHERN NEW YORK AND MOVING
INTO VERMONT TERMINALS THEREAFTER. I/VE WENT WITH MVFR +SHRA FOR
NOW...BUT WILL HAVE TO AMEND GIVEN THE EXACT TIMING UNCERTAINTIES. A
FEW STORMS COULD BECOME STRONG WITH TURBULENCE...HAIL AND LIGHTNING
ALL POSSIBLE.  SHOWERS/STORMS END BY EVENING WITH SOUTH WINDS
BECOMING WEST AROUND 10 KTS BY EVENING.

OUTLOOK 12Z WEDNESDAY THROUGH SATURDAY...

12Z WEDNESDAY - 12Z THURSDAY...MAINLY VFR...SCT AFTERNOON
SHOWERS/THUNDERSTORMS WITH BRIEF MVFR/IFR POSSIBLE. PATCHY IFR IN
BR/FG POSSIBLE 06-12Z EACH MORNING, MAINLY AT KMPV/KSLK TERMINALS.

12Z THURSDAY ONWARD...MAINLY VFR UNDER HIGH PRESSURE.

&&

.EQUIPMENT...
AWOS OBSERVATIONAL DATA FROM THE RUTLAND/SOUTHERN VERMONT
REGIONAL AIRPORT (KRUT) REMAIN UNAVAILABLE AT THIS TIME. FOR
AVIATION PARTNERS CURRENT OBSERVATIONS MAY BE ACCESSED VIA TELCO.
PLEASE REFERENCE FAA KRUT NOTAM 07/007 FOR MORE INFORMATION.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA/DIRIENZO
SHORT TERM...WASULA
LONG TERM...WASULA/SLW
AVIATION...LOCONTO
EQUIPMENT...JMG
Hazardous weather outlook, Aug 4, 3:58 AM EDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY
358 AM EDT TUE AUG 4 2015

NYZ026>031-034-035-087-VTZ001>012-016>019-051100-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
358 AM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS
EVENING. SOME OF THE THUNDERSTORMS MAY HAVE GUSTY WINDS AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. SOME OF
THE THUNDERSTORMS MAY HAVE SMALL HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 4, 7:29 AM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY
729 AM EDT TUE AUG 4 2015

NYZ030-031-034-041215-
WESTERN ESSEX-SOUTHERN FRANKLIN-WESTERN CLINTON-
729 AM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON...
SOUTHEASTERN FRANKLIN AND NORTHWESTERN ESSEX COUNTIES...

AT 729 AM EDT...A STRONG THUNDERSTORM WAS OVER ADIRONDACK REGIONAL
AIRPORT...MOVING EAST AT 35 MPH.

WINDS OF AROUND 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ADIRONDACK REGIONAL AIRPORT...WILMINGTON...JAY IN ESSEX COUNTY...AU
SABLE FORKS...HARRIETSTOWN...BLACK BROOK...LAKE COLBY...UNION
FALLS...LAKE CLEAR...ONCHIOTA...UPPER ST. REGIS...NORTH JAY...ALDER
BROOK...VERMONTVILLE...PAUL SMITHS...RAINBOW LAKE...HAWKEYE...
FRANKLIN FALLS...UPPER JAY AND BLOOMINGDALE.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4434 7364 4426 7424 4446 7433 4460 7373
TIME...MOT...LOC 1129Z 255DEG 30KT 4439 7416

WASULA
Special weather statement, Aug 4, 7:55 AM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY
755 AM EDT TUE AUG 4 2015

NYZ030-031-034-041230-
WESTERN ESSEX-SOUTHERN FRANKLIN-WESTERN CLINTON-
755 AM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON...EAST
CENTRAL FRANKLIN AND NORTH CENTRAL ESSEX COUNTIES...

AT 754 AM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHEAST OF
ADIRONDACK REGIONAL AIRPORT...MOVING NORTHEAST AT 35 MPH.

WINDS OR AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAYBURG...PEASLEEVILLE...SARANAC...BLACK BROOK...RIVERVIEW...
HARKNESS...UNION FALLS...MOFFITTSVILLE...MOFFITSVILLE...ALDER
BROOK...CADYVILLE...HAWKEYE...FRANKLIN FALLS AND REDFORD.

BRIEF HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4475 7360 4449 7356 4435 7395 4451 7409
TIME...MOT...LOC 1154Z 237DEG 30KT 4445 7405

WASULA
Special weather statement, Aug 4, 11:11 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY
1111 AM EDT TUE AUG 4 2015

NYZ035-VTZ005-009-017-018-041545-
EASTERN ESSEX-EASTERN ADDISON-WESTERN ADDISON-WESTERN
CHITTENDEN-EASTERN CHITTENDEN-
1111 AM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ESSEX...
SOUTHWESTERN CHITTENDEN AND NORTHWESTERN ADDISON COUNTIES...

AT 1110 AM EDT...A STRONG THUNDERSTORM WAS NEAR ESSEX...OR 16 MILES
NORTHWEST OF BRISTOL...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ESSEX JUNCTION...BURLINGTON INTERNATIONAL AIRPORT...ESSEX...
WILLISTON...SHELBURNE...HINESBURG...CHARLOTTE...FERRISBURGH...
WILLSBORO...MONKTON...HUNTINGTON...STARKSBORO...ST. GEORGE...
FERRISBURG...MONKTON BORO...MT. PHILO STATE PARK...KINGSLAND BAY
STATE PARK...MONKTON RIDGE...PARTRIDGE HARBOR AND LOUIS CLEARING BAY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4415 7339 4431 7351 4450 7309 4426 7292
TIME...MOT...LOC 1510Z 243DEG 22KT 4426 7336

SND
Special weather statement, Aug 4, 11:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1149 AM EDT TUE AUG 4 2015

NYZ035-VTZ005>009-017-018-041645-
EASTERN ESSEX-CALEDONIA-EASTERN ADDISON-WASHINGTON-WESTERN
ADDISON-WESTERN CHITTENDEN-LAMOILLE-EASTERN CHITTENDEN-
1149 AM EDT TUE AUG 4 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL
VERMONT...

AT 1147 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BOLTON TO NEAR CROWN POINT...AND MOVING EAST AT
35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS TO BE IMPACTED INCLUDE...
BARRE...MONTPELIER...BRISTOL...ADDISON...WILLISTON...JERICHO...
HINESBURG...STOWE...RICHMOND...HARDWICK...BERLIN...FERRISBURGH...EAST
MONTPELIER...CROWN POINT...MONKTON...HUNTINGTON...STARKSBORO...
MIDDLESEX...NEW HAVEN AND WAITSFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4461 7212 4427 7233 4414 7249 4416 7259
      4402 7268 4403 7274 4386 7287 4390 7288
      4387 7296 4396 7349 4399 7350 4451 7301
      4458 7237 4454 7226 4460 7222
TIME...MOT...LOC 1547Z 260DEG 29KT 4439 7281 4394 7338

RDEAL

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:11 PM EDTSpecial Weather StatementBTVEssex34 min
Aug 4, 11:11 AM EDTSpecial Weather StatementBTVChittenden34 min
Aug 4, 11:54 AM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Washington66 min
Aug 4, 12:09 PM EDTSpecial Weather StatementBTVEssex51 min
Aug 4, 12:13 PM EDTSevere Thunderstorm WarningBTVAddison35 min
Aug 4, 12:47 PM EDTSpecial Weather StatementBTVCaledonia, Essex, Orange, Washington58 min
Aug 4, 1:46 PM EDTSpecial Weather StatementBTVOrange, Windsor59 min
Aug 4, 2:45 PM EDTSevere Thunderstorm WarningBTVOrange, Rutland, Windsor60 min
Aug 4, 5:28 PM EDTSpecial Weather StatementBTVWindsor47 min
Aug 4, 7:29 AM EDTSpecial Weather StatementBTVFranklin46 min
Aug 4, 7:55 AM EDTSpecial Weather StatementBTVClinton35 min

Nearby

Special Weather Statements in Vermont, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.